Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Jackson, MS

March 27, 2007Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2007, 5:23 PM CDT for Scott County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2007, 5:23 PM CDT (22:23 UTC)
Expired
Mar 27, 2007, 5:54 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272223
SVRJAN
MSC123-272330-
/O.NEW.KJAN.SV.W.0091.070327T2223Z-070327T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MORTON...FOREST...

* UNTIL 630 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MORTON...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST BY 540 PM CDT...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE INDICATED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3225 8971 3238 8971 3257 8956 3257 8932
      3257 8932 3241 8932 3227 8941 3224 8944
      3224 8968

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 272254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE MAR 27 2007

MSC123-272304-
/O.CAN.KJAN.SV.W.0091.000000T0000Z-070327T2330Z/
SCOTT MS-
554 PM CDT TUE MAR 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3225 8971 3238 8971 3257 8956 3257 8932
      3257 8932 3241 8932 3227 8941 3224 8944
      3224 8968

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:00 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 27, 4:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE MAR 27 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ALTHOUGH A FEW
THUNDERSTORMS HAVE DEVELOPED IN CENTRAL MISSISSIPPI THIS
AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS IS CURRENTLY NEARING
OUR WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES. LATEST
SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER LOW SPINNING JUST SW OF
THE OZARKS. THIS LOW IS STILL EXPECTED TO MOVE NORTH NORTHEAST
TONIGHT AND WEAKEN. THE JET STREAK ROUNDING THE BASE OF THE LOW WAS
OVER NORTHERN LOUISIANA. AS THIS SPEED MAX ROTATES OVER OUR DELTA
REGION LATER THIS AFTERNOON AND EVENING A FEW SEVERE THUNDERSTORMS
MAY MOVE INTO/DEVELOP OVER OUR WESTERN PARISHES AND COUNTIES. OUR
WARM AIRMASS IS FAIRLY UNSTABLE IN THE WEST. HIGH PRESSURE AND A
DRIER AIRMASS WAS STILL LIMITING CONVECTION IN OUR EAST. SFC DEW
POINTS WERE IN THE MID TO UPPER 60S ALONG AND WEST OF THE MS RIVER
WITH UPPER 50 DEW POINTS NOTED IN OUR EASTERN CWA. MOST OF THE
CONVECTION IS EXPECTED TO DIE DOWN AFTER SUNSET AND NO POPS WILL BE
CARRIED FOR WEDNESDAY MORNING. A RETURN TO WARM AND DRY IS EXPECTED
WEDNESDAY. MOST SITES WILL TOP OUT BETWEEN 82-85F. RIDGING SURFACE
AND ALOFT WILL BUILD BACK OVER OUR REGION WEDNESDAY AND WEDNESDAY
NIGHT IN RESPONSE TO THE LARGE DIGGING UPPER TROUGH OVER THE WESTERN
CONUS. STUCK CLOSE TO MAV GUIDANCE TEMPS WEDNESDAY AND WEDNESDAY
NIGHT. /22/

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...DID NOT MAKE ANY MAJOR
CHANGES TO THE FORECAST AT THIS POINT. THE MODELS CAME IN WARMER FOR
THE MUCH OF THE EXTENDED...IT WAS IN LINE WITH THE PREVIOUS
FORECAST...SO WENT WITH THE GUIDANCE. WARM ADVECTION WILL CONTINUE
ACROSS THE AREA WITH THE SURFACE STUCK OVER THE SOUTHEAST. EXPECTING
TEMPS TO HIT THE MID AND UPPER 80S THURSDAY AND MAYBE FRIDAY. WITH
THIS SUMMER LIKE PATTERN...AFTERNOON CU AND ISOLATED CONVECTION MAY
KEEP TEMPS FROM GETTING MUCH WARMER. THE BOUNDARY SHOULD MOVE INTO
THE AREA LATE FRIDAY INTO SATURDAY. THE MODEL HAS BACKED ON THE QPF
AMOUNTS FOR SATURDAY...BUT PLENTY OF CLOUDS AND SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD LIMIT WARMING. THE BOUNDARY QUICKLY MOVES
THROUGH THE AREA AND BY SUNDAY...WARM ADVECTION KICKS BACK IN. TEMPS
SHOULD GET BACK INTO THE 80S AND MAINTAIN THROUGH THE MIDDLE OF NEXT
WEEK. WARM AIR AND MOISTURE ADVECTION AHEAD OF THE NEXT LOW PRESSURE
SYSTEM FOR EARLY NEXT WEEK...LEADS TO WARM FRONT ACROSS THE MID
SOUTH. LOOKING FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE AREA ON TUESDAY. AT THIS POINT
THE GFS SHOWS SOME CAPE AROUND 700-800J/KG...BUT THE HIGHER AMOUNTS
REMAIN SOUTH AND WEST. WILL ADD THUNDER TO THE FORECAST. OVERALL NO
REAL CHANGES GUIDANCE VALUES MATCHED UP WELL WITH THE CURRENT
FORECAST. MADE SOME SMALL TWEAKS TO THE POPS...BUT NOT REAL CHANGES.
/07/

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER
THE WESTERN HALF OF THE AREA LATE THIS AFTERNOON AND EVENING WITH
LESS ACTIVITY EAST. THE CONVECTIVE ACTIVITY WILL END IN THE NORTH
TONIGHT. LIFR CONDITIONS ARE EXPECTED TO DEVELOP DUE TO FOG CENTRAL
AND SOUTH AFTER MIDNIGHT...ESPECIALLY IN AREAS THAT RECEIVE RAIN
THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTER 16Z
WEDNESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  84  59  86 /  27   4   0   4
MERIDIAN      61  84  57  86 /  24   6   0   4
VICKSBURG     61  85  61  85 /  52   3   0   4
HATTIESBURG   62  85  59  86 /  20   5   0   5
NATCHEZ       62  83  61  83 /  49   2   0   4
GREENVILLE    61  85  61  85 /  58  10   0   5
GREENWOOD     61  82  60  86 /  53  12   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION:22
LONG TERM:07
Hazardous weather outlook, Mar 27, 3:13 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT TUE MAR 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282013-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
313 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHWESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EARLY
EVENING. THE MAIN AREA OF CONCERN WILL BE NORTHWEST OF A LINE
FROM NATCHEZ...TO LEXINGTON...TO GREENWOOD. HAIL UP TO AN INCH
AND WIND GUSTS NEAR 60 MPH ARE THE MAIN CONCERNS FROM ANY SEVERE
THUNDERSTORM. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EAST OF
THE SLIGHT RISK ALONG THE I 55 CORRIDOR.

AS A STRONG DISTURBANCE OVER THE OZARKS LIFTS NORTHEAST AND
APPROACHES THE LOWER AND MID MISSISSIPPI VALLEYS THIS EVENING
...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THIS DISTURBANCE WILL
COMBINE WITH OUR MODESTLY UNSTABLE AIRMASS...ADEQUATE SHEAR AND
MOISTURE TO ALLOW A FEW THUNDERSTORMS TO BECOME ORGANIZED. THESE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1 INCH AND
GUSTY WINDS NEAR 60 MPH. FARTHER EAST...ALONG THE I-55
CORRIDOR... THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40
MPH WILL BE POSSIBLE.

MOST OF THE THUNDERSTORM ACTIVITY WILL COME TO AN END SHORTLY
AFTER SUNSET.

...NON PRECIPITATION...
PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT OVER THE CENTRAL AND
SOUTHERN PORTIONS OF THE OUTLOOK AREA. VISIBILITIES MAY DROP
BELOW A QUARTER AT TIMES MAKING TRAVEL HAZARDOUS. ANY FOG THAT
FORMS SHOULD BURN OFF BY 10 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY...APRIL 3RD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.